MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. NONRIM SPEED PIN 65 STERILE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH AND NEPHEW, INC. NONRIM SPEED PIN 65 STERILE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74013480
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip of speed pin (5mm from tip) broke and remained in femoral.It was found during x-ray check immediate post-operation.The surgeon decided that broken tip left in patient because it was located difficult region.
 
Additional Manufacturer Narrative
The affected 6.5 mm non rimmed threaded speed pin was not returned for evaluation.However, a picture was provided.Visual inspection of the photo confirmed the tip of pin has broken off.Our investigation included a review of complaint history did not reveal additional complaints for this failure mode.A review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A clinical evaluation noted that no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.Our investigation could not determine a specific cause of the failure.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
NONRIM SPEED PIN 65 STERILE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7799518
Report Number1020279-2018-01547
Device Sequence Number2507452
Product Code HSX
UDI-Device Identifier00885556070925
UDI-Public00885556070925
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2018
Device Catalogue Number74013480
Device Lot Number17ENX0024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR